MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® FOOTSWITCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® FOOTSWITCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1895410
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Analysis confirmed the reported event: ¿at rest/inactive and then turned on by itself.¿ analysis indicated that the device had a broken cable.As requested by the customer, the device was sent back to the customer un-repaired.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The facility reported that during set up the device was at rest/inactive and then activated by itself.There was no patient involvement.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received indicating that the foot control activated immediately when plugged into the integrated power console (ipc).A manual switch was used to complete the surgery.The event occurred at the beginning of (b)(6).

Brand Name
XPS® FOOTSWITCH
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6667041
Report Number1045254-2017-00207
Device Sequence Number13657171
Product Code ERL
UDI-Device Identifier00681490048941
UDI-Public00681490048941
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963246
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1895410
Device Catalogue Number1895410
Device Lot Number67006000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1